New York, 2010Heavy Snow and High Wind in New York, March 13 to 14, 2010
March 13 to 14, 2010 · NWS ALY · 4 events in 4 counties and zones
A low pressure system developed over the mid Atlantic region Friday night, March 12th, then moved very gradually northward to the Delmarva region over the weekend. A very strong low level jet developed to the north of the low and tapped abundant moisture.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system developed over the mid Atlantic region Friday night, March 12th, then moved very gradually northward to the Delmarva region over the weekend. A very strong low level jet developed to the north of the low and tapped abundant moisture. Easterly winds of 20 to 30 mph occurred, with gusts up to around 50 mph. The easterly winds enhanced the precipitation across the eastern Catskills and Taconics due to upslope effects. Precipitation totals from ranged from about a quarter of an inch, to around a half inch in the mid Hudson Valley, with up to 2 to 4 inches across higher terrain. The heavy rain, combined with snowmelt, resulted in widespread minor flooding of urban areas and small streams across Dutchess and Ulster counties.
Complicating the event, colder air drained southward into the region, resulting in a heavy snowfall across the higher terrain of the central and southeastern Catskills Saturday night into Sunday morning. Six to 12 inches of heavy wet snow accumulated above 1000 feet.
The strong and gusty winds led to numerous power outages, especially across the central and southeastern Catskills where the heavy wet snow fell.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 13, 12:50 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 13, 12:50 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1250 PM EST SAT MAR 13 2010
.SYNOPSIS...
LOW PRESSURE OVER THE VIRGINIA CAPES WILL TRACK SLOWLY NORTH
REACHING NEW JERSEY SUNDAY...THEN SLIDE OUT INTO THE ATLANTIC
SUNDAY NIGHT AND MONDAY. THIS COMPLEX SYSTEM WILL BRING A MIX OF
WINTRY PRECIPITATION TO THE HIGHER ELEVATIONS...WITH MAINLY RAIN
IN THE VALLEY LOCATIONS. FROM ALBANY SOUTH RAIN WILL BE HEAVY AND
FLOOD WATCHES ARE POSTED.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WINTER WEATHER ADVISORY EXPIRED IN WESTERN MA AND SOUTHERN VT TO
THE CATSKILLS. SOME MIXED PRECIPITATION IS OCCURRING STILL...BUT
VERY ISOLATED. SEEMS ABOVE 2000 FEET IN THE CATSKILLS...AND ABOVE
1300 FEET IN WESTERN MA AND NORTHERN LITCHFIELD...AND WILL COVER
THE REST OF THE MIXED PRECIPITATION WITH STATEMENTS. TEMPERATURES
SHOULD RISE ABOVE FREEZING BY NOON. NEW DATA AND GUIDANCE WILL
HELP WITH NEW HEADLINES THIS AFTERNOON...AS CURRENT WATCHES WILL
HAVE TO BE CONVERTED TO ADVISORIES OR WARNINGS. WINDS MAY PROMPT
HEADLINES IN PARTS OF WESTERN MA AND SOUTHERN VT...BUT WILL WAIT
FOR THE LATEST DATA AND GUIDANCE FOR THOSE DECISIONS...STAY TUNED.
FLOOD WATCHES WILL ALSO CONTINUE.
PREV AFD BELOW...
UPDATED TO ISSUE WINTER WEATHER ADVISORY TIL 9AM FOR SLEET AND
FREEZING RAIN OVER HIGHER TERRAIN OF VERMONT/BERKSHIRES AND
CATSKILLS. TEMPERATURES NEAR OR BLO 32F...TD IN 20S...WAA PCPN
AXIS ADVANCING N INTO THESE AREA.
WELL THE OL HISTORY SAYING WAS BEWARE OF THE IDES OF MARCH...IN
UPSTATE NY IT SHOULD BE...BEWARE OF THE 13TH OF MARCH. WAS ON THIS
SAME SHIFT ON THIS DATE IN 1993 FOR ANOTHER EVENT OF NOTE.
INITIAL SURGE OF ISENTROPIC LIFT IS PRODUCING MAINLY LIGHT RAIN IN
MUCH OF FCA. AT 500HPA CONTINENTAL SCALE CUT OFF IS OVER CNRTL
MISS VLY...WITH SVRL SHORT WAVES IN ROTATION AROUND IT. THE
ORIGINAL PRIMARY SFC LOW IS DECAYING OVER THE MIDWEST AS A NEW SFC
LOW HAS ORGANIZED OVER VA CAPES THIS MORNING. THIS SYSTEM JUXTAPOSED
AGAINST A COLD DRY CANADIAN SFC HIGH HAS PRODUCED A 24 HPA GRADIENT
FM MD TO VT. THIS IS RESULTING IN A DEVELOPING 50KT 850HPA JET OVER
SNJ...THAT THE NAM/GFS INTENSIFIES TO 70KTS THIS MORNING FM THE ATLC
ACROSS PA/NJ. THIS SHIFTS N INTO OUR RGN BY THIS EVENING.
CURRENT VWP 2-4KFT WINDS AT KENX ARE 20-35KTS...WITH 40-50KTS AT
KOKX. SFC WINDS IN MOST OF FCA ARE 10-20KTS WHERE ITS BLOWING...SOME
GUSTS INTO 30S OVER HIR TRRN.
EVEN SO SFC WINDS ARE 10-20KTS OVER THE COASTAL PLAIN AND 20-30KTS
AT OFFSHORE BUOYS. THIS WIND PATTERN IS THE RESULT OF CAA IN THE
LOWEST LAYERS WHICH IS STABILIZING THE LOWER LAYERS SOMEWHAT...AND
SLOWING THE MIXING OF THE WINDS FOR NOW. ADD THE FRICTIONAL
EFFECTS OF MOUNTAINS AND REACHING WIND ADVISORY CRITERIA STILL
REMAINS PROBLEMATIC ANYWHERE OTHER THAN HIR TRRN OF EAST FACING
SLOPES OF VT/MA MTNS ATTM.
SO WITH ALL THE OTHER ISSUES WITH THIS STORM HAVE HELD OFF ON ANY
KIND OF WIND ADVISORY...BUT ONE MAY BE NEEDED LATER TODAY OR TNGT.
WINDS IN GRIDS INCREASE TO 20KTS WITH GUSTS INTO 30S TDY.
THE 850HPA JET'S INITIAL ROLE IS AS THE FIRE HOSE SUPPLYING AND
ADVECTING MASSIVE AMOUNTS OF MOISTURE AHEAD OF THIS DEVELOPING SFC
LOW...AND THIS HEAVY RAIN BAND IS OVER NJ/EPA AND APPROACHING NYC.
THIS RAIN AXIS WILL INTENSIFY THROUGH THE DAY AND MOVE N INTO FCA.
RAIN WILL BCM MORE WIDESPREAD AND HEAVIER AND SPREAD N ACROSS THE
REGION. FFA'S REMAIN IN EFFECT.
WHICH BRINGS US TO THE NEXT ISSUE...PTYPE OVER HIR TRRN. WITH
STRONG SFC HI REMAINING OVER MARITIMES...AGEOSTROPHIC FLOW AT 925HPA
REMAINS 30-50KTS FM THE N THROUGH MOST OF THIS PERIOD. THIS HAS
BROUGHT COLDER AND DRIER AIR INTO VT...AND TEMPS ARE NEAR FREEZING
IN CATSKILL MTN VLYS. TD HAVE FALLEN TO THE 20S IN MANY AREAS
OUTSIDE THE FAR SE...RESULTING IN AN IDEAL SET UP FOR DIABATIC
COOLING AT PCPN ONSET. GIVEN MOST MODELS MAINTAIN AN ELEVATED WARM
LAYER...SLEET WILL START PCPN IN HIR ELEVATIONS ABV 1500 FT. POCKETS
OF FREEZING RAIN ARE POSSIBLE...BUT GIVEN RECENT WARMTH THERE MAY
NOT BE MUCH IT WILL FREEZE ON.
TEMPS AND TD USED IN GRIDS ARE A BLEND OF PVS FCST...GMOS...ADJMAV,
ADJMET 3 HOURLY TEMPS THROUGH HR 48.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
WINTER STORM WATCH IN EFFECT FOR ELEVATIONS AT AND ABOVE 1500
FEET WITHIN THE CATSKILLS/HELDERBERGS/HAMILTON AND NORTHERN WARREN
COS...SOUTHERN VT...AND WESTERN MA FOR LATE SAT INTO SUNDAY...
THIS EVENT REMAINS A COMPLEX EVENT WHERE VERY SUBTLE CHANGES WILL
HAVE FAR REACHING IMPACTS ON SENSIBLE WX. SO FCST HAS AVOIDED ANY
SUDDEN SHIFTS FM PVS FCST BASED ON FOLLOWING REASONING.
THE GFS AND NAM SOLUTIONS HAVE STABILIZED AND HAVE BEEN CONSISTENT
FROM RUN TO RUN FOR THE PAST 3 RUNS. THE MODELS HWVR CONTINUE TO
DIFFER IN THE SAME WAYS THEY HAVE SINCE 12UTC FRI.
THE NAM IS THE WARMER AND WETTER MODEL OF THE TWO...BUT ITS BASIC
SNOW OUTPUT KEEPS PUTTING OUT "FEET" OF SNOW OVER THE HIR TRRN OF
VT/CATSKILLS. THE GFS IS THE COOLER OF THE TWO RUNS AND SUGGESTS
THE WHOLE COLUMN BCMS COLD ENOUGH FOR SNOW TNGT. HWVR BOTH MODELS
KEEP RATHER DEEP WARM LAYERS ALOFT AND MAIN THREAT OF WINTRY PCPN
REMAINS SLEET. THEN THERE'S HOW WELL DO THEY HANDLE LATENT HEAT OF
FUSION IN MARGINAL CASES...THE GFS SUGGESTION THAT THE COLUMN CAN
COOL ENOUGH TO CHANGE OVER TO SNOW AT HIR ELEVATIONS AND THE FCST
REFLECTS THIS IN CONTINUING THE WINTER STORM WATCH. GIVEN THE
LEVEL OF UNCERTAINTY THAT REMAINS...THERE'S NOT SUFFICIENT
CONFIDENCE TO WARRANT A WARNING AT THIS TIME..NOR A CANCELLATION.
DURING THE SHORT TERM USED 3 HOUR TEMPS AND BLENDED
GMOS/ADJMET/ADJMAV/W PVS FCST. QPF WAS BLEND OF HPC/GEM/GFS AND
NAM. THE NAM CONTINUES TO SHOW SIGNIFICANT DOWN SLOPING ON E SIDE
OF HUD VLY TO THE POINT OF MINIMAL PCPN AMOUNTS. GRIDS REFLECT
SOME DOWN SLOPING IN POPS AND QPF..BUT NOT TO THE EXTEND OF NAM.
PTYPE WAS DERIVED USING THE TOPDOWN TOOL...MODIFIED WHERE SFC TEMPS
WERE ABOVE 34 DEGREES DURING TODAY TO RAIN.
QPFS ACROSS THE REGION ARE PLACED AT 3/4 TO 3 INCHES...AND CURRENT
FLOOD WATCH IS WELL PLACED GIVEN THE EXPECTED QPF PATTERN.
WINDS REMAIN ELEVATED AT 15-25MPH WITH HIR GUSTS. WITH HVY PCPN
AND COLD LOWER LAYERS THE 850HPA JET SHOULD NOT FULLY MIX DOWN.
THE VERTICALLY STACKED LOW PRESSURE WILL FINALLY MOVE OFFSHORE
SUNDAY NIGHT AND MONDAY. HOWEVER...PRECIPITATION WILL LINGER ACROSS
MUCH OF THE FORECAST ESPECIALLY SUNDAY NIGHT. CONDITIONS WILL
GRADUALLY IMPROVE AS SYSTEM LOSES ITS GRIP ON THE REGION. LIKELY TO
CATEGORICAL POPS SUNDAY EVENING DECREASING TO SLIGHT CHANCE TO
CHANCE ON MONDAY. AS TEMPERATURES FALL SUNDAY NIGHT RAIN WILL MIX
WITH AND CHANGE TO SNOW.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A SPRAWLING SURFACE HIGH OVER THE ROCKIES AND THE PLAINS WILL
BUILD EASTWARD AS IT MOVES SOUTHWARD DURING THE WEEK. ALOFT THE
LONGWAVE TROUGH WILL REMAIN OVER THE EASTERN UNITED STATES.
LOOKING AT A DRY WEEK WITH SLIGHTLY ABOVE NORMAL
TEMPERATURES...WITH HIGHS IN THE 50S WITH 40S ACROSS THE HIGHER
TERRAIN.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE OVER THE MID ATLANTIC REGION WILL CREEP NORTH THIS
WEEKEND AND BECOME VERTICAL STACKED. A VERY STRONG LOW LEVEL JET
HAS DEVELOPED TO THE NORTH AND EAST OF THE LOW. KOKX RADAR INDICATES
50 KNOT EASTERLY WINDS AT 2000 FEET AND KENX HAS 35 KNOTS AT 3000
FEET. LOW LEVEL WIND SHEAR WILL PLAGUE TAFS MUCH OF PERIOD.
AT KPOU...PERIODS OF RAIN ARE EXPECTED TO CONTINUE WITH MVFR
CONDITIONS (ALREADY BELOW 2000 FEET)...LOWERING TO IFR LATER IN THE
AFTERNOON OR EVENING AT THE LATEST. AN EASTERLY WIND WILL BACK TO
THE NORTHEAST AND CONTINUE TO BLOW AROUND 12KTS...GUSTING TO AROUND
25KTS. LLWS IN THE TAF THROUGH THE PERIOD.
AT KALB...AN EASTERLY FLOW HAS PRODUCED DOWNSLOPING CONDITIONS THUS
FAR MITIGATING RAINFALL AMOUNTS AND KEEP CONDITIONS MAINLY VFR. THAT
TREND WILL LIKELY CONTINUE FOR MUCH OF THE AFTERNOON ALTHOUGH
OCCASIONALLY CIGS COULD BRIEFLY DROP TO THE HIGH END OF MVFR AND A
TEMPO GROUP WAS INCLUDED IN THE ALB TAF. AS THE WIND BACKS TO THE
NORTHEAST THIS EVENING...THE DOWNSLOPING WILL BECOME MORE MINIMIZED
AND THEREFORE WE DO EXPECT CONDITIONS TO GO TO MAINLY MVFR LATER
THIS EVENING WITH CIGS LOWERING TO UNDER 2000 FEET. EVENTUALLY WITH
A MORE NORTHERLY FLOW AND INCREASED MOISTURE...CIGS ARE EXPECTED TO
SLIP INTO THE IFR RANGE BY 06Z. CIGS MIGHT JUST GO ABOVE IFR (BUT
BELOW 2000 FEET) BY 14Z SUNDAY. THAT SCENARIO COULD CHANGE. LLWS IN
THE TAF THROUGH THE PERIOD.
AT KGFL...VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE AFTERNOON
WITH OCCASIONAL MVFR WITH CIGS FLIRTING WITH THE 3000 FOOT LEVEL.
THE COMBINATION OF DOWNSLOPING AND THE FACT THE BULK OF THE MOISTURE
MIGHT REMAIN JUST SOUTH OF THE TAF SITE COULD PREVENT CONDITIONS
FROM GOING TO IFR BUT THIS IS NOT A CERTAINITY. THE CONFIDENCE LEVEL
OF THIS SITE NEVER GOING TO IFR IS JUST ABOVE 50 PERCENT SO CHECK
BACK FOR ANY UPDATES. WE DO DROP CIGS BELOW THE 2000 FOOT THRESHOLD.
HAVE ADDED LLWS TO HERE TOO WHEN LOW LEVEL JET PUSHES NORTHWARD
TOWARD EVENING.
OUTLOOK...
SUN...MVFR-IFR IN WINTRY MIX CHANGING TO RAIN.
SUN NIGHT...IMPROVING CONDITIONS WITH DECREASING CHANCES FOR
PRECIPITATION.
MON...MVFR-VFR WITH SCATTERED LIGHT RAIN SHOWERS.
MON NIGHT-WED...VFR...NO SIG WX.
&&
.HYDROLOGY...
A FLOOD WATCH HAS BEEN ISSUED FOR THE SOUTHERN HALF OF THE FORECAST
AREA...INCLUDING SCHOHARIE...ALBANY...RENSSELAER AND BERKSHIRE
COUNTIES SOUTHWARD.
A COMPLEX AND FAIRLY LONG DURATION RAIN EVENT WILL CONTINUE THROUGH
THE WEEKEND...WITH THE HEAVIEST RAIN EXPECTED LATE THIS AFTERNOON
INTO SUNDAY.
CURRENT QPF PROJECTIONS SHOW LIQUID EQUIVALENT PRECIPITATION
AMOUNTS WILL RANGE FROM AROUND A HALF AN INCH ACROSS THE WESTERN
ADIRONDACKS TO UP TO THREE INCHES ACROSS PORTIONS OF
ULSTER...DUTCHESS AND LITCHFIELD COUNTIES.
THERE ARE 4-10 INCHES OF WATER EQUIVALENT REMAINING IN THE SNOWPACK
ACROSS THE CATSKILLS...ADIRONDACKS...GREENS...AND BERKSHIRES...WITH
THE HIGHEST VALUES IN THE CATSKILLS AND SOUTHERN GREENS.
THIS EXPECTED RAINFALL...ALONG WITH SOME SNOW MELT...WILL LIKELY
CAUSE SOME FLOODING ON RIVERS AND STREAMS BY SUNDAY AND POSSIBLY
INTO EARLY NEXT WEEK...MAINLY FOR AREAS SOUTH OF THE CAPITAL REGION.
THE TREND CONTINUES SLOWER WITH THE RAIN AND SLIGHTLY COLDER WITH
SOME SNOW/SLEET/FREEZING RAIN EXPECTED OVER THE HIGHER TERRAIN.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH SUNDAY
EVENING FOR CTZ001-013.
NY...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH SUNDAY
EVENING FOR NYZ047-051>054-058>061-063>066.
WINTER STORM WATCH FROM 3 PM EST THIS AFTERNOON THROUGH SUNDAY
EVENING FOR NYZ033-042-047-048-051-058-063.
MA...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH SUNDAY
EVENING FOR MAZ001-025.
WINTER STORM WATCH FROM 3 PM EST THIS AFTERNOON THROUGH SUNDAY
EVENING FOR MAZ001-025.
VT...WINTER STORM WATCH FROM 3 PM EST THIS AFTERNOON THROUGH SUNDAY
EVENING FOR VTZ013>015.
&&
SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...
LONG TERM...
AVIATION...
HYDROLOGY...Hazardous weather outlook, Mar 13, 9:27 AM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
927 AM EST SAT MAR 13 2010
CTZ001-013-NYZ052>054-059>061-064>066-141100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
927 AM EST SAT MAR 13 2010
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH SUNDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT
...THE MID HUDSON VALLEY...TACONICS AND THE CAPITAL DISTRICT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ001-025-NYZ047-051-058-063-141100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN ALBANY-
WESTERN GREENE-WESTERN ULSTER-
927 AM EST SAT MAR 13 2010
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH SUNDAY
EVENING...
...WINTER STORM WATCH IN EFFECT FROM 3 PM EST THIS AFTERNOON THROUGH
SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE
HELDERBERGS...AND NORTHEASTERN CATSKILLS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER STORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER STORM WATCH.
IN ADDITION...A WIND ADVISORY MAY BE NEEDED THIS WEEKEND. STAY
TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ033-042-048-VTZ013>015-141100-
HAMILTON-NORTHERN WARREN-WESTERN SCHENECTADY-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
927 AM EST SAT MAR 13 2010
...WINTER STORM WATCH IN EFFECT FROM 3 PM EST THIS AFTERNOON THROUGH
SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF THE SOUTHERN
ADIRONDACKS...CAPITAL DISTRICT AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
IN ADDITION...A WIND ADVISORY MAY BE NEEDED THIS WEEKEND. STAY
TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ032-038>041-043-049-050-082>084-141100-
NORTHERN HERKIMER-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
927 AM EST SAT MAR 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF THE SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION AND WESTERN MOHAWK
VALLEY.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 13, 9:39 AM EST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
939 AM EST SAT MAR 13 2010
NYZ047-058-063-131700-
SCHOHARIE-WESTERN GREENE-WESTERN ULSTER-
INCLUDING THE CITIES OF...COBLESKILL...MIDDLEBURGH...HUNTER...
TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA
939 AM EST SAT MAR 13 2010
...MIXED SNOW SLEET AND FREEZING RAIN WILL CONTINUE ACROSS THE
NORTHEASTERN CATSKILLS AND SCHOHARIE COUNTY AREA ABOVE 2000 FEET...
LIGHT PRECIPITATION WILL CONTINUE ACROSS THE REGION...AND WITH
TEMPERATURES AROUND FREEZING...A MIX OF SNOW...SLEET AND FREEZING
RAIN WILL CONTINUE THROUGH NOON. THE SNOW IS MAINLY CONFINED TO
ELEVATIONS ABOVE 2500 FEET. TEMPERATURES WILL RISE ABOVE FREEZING
AFTER NOON...RESULTING IN PRECIPITATION BECOMING MOSTLY
RAIN...WITH SOME SLEET MIXED IN. A COATING OF SLEET AND FREEZING
RAIN IS POSSIBLE...AND IN AREAS OF SNOW...AN ADDITIONAL INCH OR TWO
IS POSSIBLE.
MOTORISTS SHOULD USE EXTREME CAUTION...AS SOME AREAS OF ROADWAYS
WILL BE SLIPPERY...ESPECIALLY ON BRIDGES AND OVERPASSES.
CTZ001-MAZ001-025-VTZ013>015-131700-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
939 AM EST SAT MAR 13 2010
...MIXED SNOW SLEET AND FREEZING RAIN WILL CONTINUE ACROSS THE
BERKSHIRES...SOUTHERN VERMONT AND LITCHFIELD COUNTY CONNECTICUT
ABOVE 1300 FEET...
LIGHT PRECIPITATION WILL CONTINUE ACROSS THE REGION...AND WITH
TEMPERATURES AROUND FREEZING...A MIX OF SNOW...SLEET AND FREEZING
RAIN WILL CONTINUE THROUGH NOON. TEMPERATURES WILL RISE ABOVE
FREEZING AFTER NOON...RESULTING IN PRECIPITATION BECOMING MOSTLY
RAIN...WITH SOME SLEET MIXED IN. A COATING OF SLEET AND FREEZING
RAIN IS POSSIBLE.
MOTORISTS SHOULD USE EXTREME CAUTION...AS SOME AREAS OF ROADWAYS
WILL BE SLIPPERY...ESPECIALLY ON BRIDGES AND OVERPASSES.
Heavy Snow, Western Greene
- When
- March 13, 2:00 PM EST to March 14, 11:30 AM EST
- Where
- Western Greene forecast zone
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 42.277, -74.123 (the zone’s center; the record gives no point)
One man was found dead and another man rescued from Blackhead Mountain in the eastern Catskills Sunday night, March 14th.
Heavy Snow, Western Ulster
- When
- March 13, 2:00 PM EST to March 14, 11:30 AM EST
- Where
- Western Ulster forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
High Wind, Eastern Rensselaer
- When
- March 14, 1:00 AM EST
- Where
- Eastern Rensselaer forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.711, -73.510 (the zone’s center; the record gives no point)
Two large trees were reported down due to strong winds in Stephentown.
High Wind, Western Rensselaer
- When
- March 14, 1:00 AM EST
- Where
- Western Rensselaer forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 42.711, -73.510 (the zone’s center; the record gives no point)
A large pine tree was reported down due to strong winds, collapsing on a house in Averill Park, causing severe roof damage. Trees and power lines were reported down in other areas in Rensselaer County early Sunday morning due to strong winds, resulting in power outages.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in West Virginia, March 13 to 14, 20102 deaths · $6.3 million · 6 events
- High Wind in Connecticut, March 13, 20102 deaths · $1.2 million · 50 kt wind · 3 events
- Debris Flow and Flooding in Massachusetts, March 13 to 21, 20101 death · 2 injured · $96 million · 60 kt wind · 21 events
- Flooding and High Wind in Rhode Island, March 13 to 21, 20101 death · $1.4 million · 50 kt wind · 5 events
- Flooding and Heavy Rain in Connecticut, March 13 to 15, 20101 death · $200,000 · 4 events
- High Wind in New York, March 13, 20101 death · $200,000 · 54 kt wind · 3 events
- High Wind and Strong Wind in New Jersey, March 13, 20107 injured · $10 million · 63 kt wind · 19 events
- High Wind in New York, March 13, 20101 death · $100,000 · 52 kt wind · 1 event
- Flooding in New Jersey, March 13 to 19, 2010$49 million · 9 events
- Flooding and Heavy Rain in New Jersey, March 13 to 21, 2010$30 million · 16 events
- Coastal Flood and High Surf in New Jersey, March 13, 2010$5.0 million · 9 events
- Flash Flooding in West Virginia, March 13, 2010$4.6 million · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 219748, 219749, 219834, 219835.